I can relate to your issues with the "going" issues. I used to go all the time, a few times a day. Then it all stopped.
I have MS so I am thinking this is a complication from that. My neuro's NP told me that I should start taking something like Metamucil daily. In addition to that I needed to make sure I was getting plenty of water, especially at the time I was drinking my fiber goodness.
On the bottle I have it says you can take it up to three times a day. I have been taking it once for about a month now and have started to try to drink it twice a day. I know on my bottle it tells you how much to add to water (I use really cold water). The neuro's NP said to then try and get in at least that much water right after without the Metamucil.
I have read on the bottle that you shouldn't take any meds about 2 hours before or after as they could get absorbed by the Metamucil and then not be effective.
I take a lot of meds so that's why it can be tough to find a time to take it!
In addition, the NP suggested that I also take a stool softener and the Metamucil. The important active
ingredient in that should be docusate sodium only. It is like Colace but at Wal-Mart they have a far cheaper generic version of about 120 capsules for about $4.00.
Of course, you have to take that at another time than you do the Metamucil type stuff.
The NP said don't take Miralax because of what was in it. I guess your bowels can get reliant on it.
I guess the active ingredient in the Metamucil is the psyllium fiber/husk.
Good luck and I hope everything works itself out okay! (Chuckle, chuckle!)
Since doing both these things